MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SAW BLADE, 95MM X 19MM, 0.89MM CUT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC SAW BLADE, 95MM X 19MM, 0.89MM CUT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 05.002.001S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Swelling (2091)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi :(b)(4).Device manufacture date: the device manufacture date is unavailable the manufacturing location is currently not available.Concomitant medical products and therapy dates: retractor device, (b)(6) 2019.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during a high tibial osteotomy surgical procedure for a knee osteoarthritis, it was discovered that the surgeon used a plating system, saw blade device and an unknown retractor device in an open-wedge osteotomy for medial side.There was patient involvement reported.It was reported that there was no delay in the surgical procedure.It was further reported that immediately after the surgery, the patient's limbs were examined, and the patient could not exhibit plantar flexion.It was reported that the surgeon thought it was caused by the effects of anesthesia.According to the reporter, the pulse of the patient's foot was confirmed, although it was elusive.However, on the night of the same day, the blood color of the patient¿s foot became worse/pale and the affected area became swollen.It was reported that the patient underwent an emergency surgery in which the surgeon confirmed an arterial injury below the knee and sutured the blood vessel.According to the reporter, the surgeon indicated that it was possible the retractor device, which protected the back position may have changed or dislocated during the surgery for some reason and damaged the artery.It was further reported that a reoperation for the lower leg bypass surgery was performed on (b)(6) 2019 to prevent the progression of necrosis.It was further reported that there was a high possibility of leg amputation around the areas of the necrosis.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B2: is disability or permanent damage has been selected to capture amputation surgery.B5: upon subsequent follow-up with the reporter, additional information was obtained.It was reported that in late (b)(6) 2019, the patient underwent a below-knee amputation surgery.It was further reported that on (b)(6) 2019, the patient underwent a surgery in which the user replaced the exposed plate and covered with rectus abdominis muscle flaps.It was further reported that the patient underwent surgeries 15 times including vascular bypass and amputation from (b)(6) 2019.According to the reporter, the user commented that if postoperative infection did not occur, additional amputation would not be performed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SAW BLADE, 95MM X 19MM, 0.89MM CUT
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8713214
Report Number8030965-2019-64937
Device Sequence Number2473106
Product Code GFA
UDI-Device Identifier10886982130464
UDI-Public10886982130464
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number05.002.001S
Device Lot Number2L23009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer09/02/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age37 YR